Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Stopped Finasteride due to getting breasts. Will proper diet offset not taking Finasteride?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
after taking finesteride for 2 years I stopped because my breasts were getting large an looking female! A PSa test recently showed 3.0 and my testosterone has come back to normal 500. The PSA has been slowly rising and in Dec 2011 I will go to the clinic for complete bloodwork since I have been a diabetic for 20 years. I have stopped eating red meat, dairy and hot dogs completely. Will that offset not taking Finesteride? I have no trouble urinating and I am a non smoker. XXXXXXX age 74 and 6 months.
Posted Thu, 19 Apr 2012 in Men's Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
At your age prostatomegaly is expected. Since your PSA levels are also mildly raised, this shows that there is mild to moderate prostate enlargement. You are taking adequate dietary restrictions.
Now that you have stopped taking finasteride, you can just wait for your complete investigations in December.
You can recheck your PSA levels after one month and if it shows a sudden rise then you can resume taking finasteride.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Stopped Finasteride due to getting breasts. Will proper diet offset not taking Finasteride? 21 hours later
If the followup PSA is the same 3.0 or less will I have to restart the Finesteride as my breasts are no longer increasing and I have no urinary problems and my bladder empties completely as was shown on the previous CT scan?
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing again.
If your follow up PSA remains same or decreases then you can avoid taking finasteride and keep a regular check on your PSA levels every six months.
Hope my answer is helpful. Write back if you have further queries.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor